Alert archive / Florida / Red Flag Warnings in 2015
Red Flag Warning 8, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Mar 28, 2015, 5:32 AM EDT for Wakulla County, Florida. It took effect at Mar 28, 2015, 2:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2015, 5:32 AM EDT (09:32 UTC)
- In effect from
- Mar 28, 2015, 2:00 PM EDT
- Expired
- Mar 28, 2015, 7:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Tallahassee, FL
County Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 28 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 9.5 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1610 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- -203 m²/s²
- 0-3 km storm-relative helicity
- -122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
482 WWUS82 KTAE 280932 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 532 AM EDT SAT MAR 28 2015 ...A RED FLAG WARNING IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING FOR WAKULLA COUNTY IN THE FLORIDA BIG BEND DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY AND HIGH ERC VALUES... ...A FIRE WEATHER WATCH IS IN EFFECT ON SUNDAY AFTERNOON FOR ALL OF THE FLORIDA BIG BEND AND EXTREME EASTERN SECTIONS OF THE FLORIDA PANHANDLE DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY AND POSSIBLE HIGH ERC VALUES... .DESPITE THE VERY COOL AIR OVER THE REGION TODAY...THE VERY DRY CONDITIONS WILL DROP AFTERNOON RELATIVE HUMIDITIES DOWN TO RED FLAG LEVELS FOR 4 TO 5 HOURS ACROSS PARTS OF THE FLORIDA BIG BEND AND PANHANDLE. HOWEVER...ONLY WAKULLA COUNTY IN THE FLORIDA BIG BEND IS FORECAST TO REACH AN ERC OF 37...SO A RED FLAG WARNING HAS BEEN ISSUED FOR THIS COUNTY ONLY FOR TODAY. ON SUNDAY...RH VALUES ARE EXPECTED TO BE BELOW CRITICAL LEVELS EVEN LONGER FOR A LARGER PORTION OF NORTH FLORIDA...AND WITH ERC VALUES STILL QUITE UNCERTAIN AT THIS TIME...DECIDED TO ISSUE A FIRE WEATHER WATCH FOR ALL OF THE FLORIDA BIG BEND AND JACKSON AND CALHOUN COUNTIES IN THE FLORIDA PANHANDLE. OVER OUR ALABAMA AND GEORGIA COUNTIES...RED FLAG CONDITIONS ARE NOT EXPECTED TO BE MET AT THIS TIME DUE TO THE DIFFERNT CRITERIA. FLZ027-127-282100- /O.NEW.KTAE.FW.W.0008.150328T1800Z-150328T2300Z/ /O.NEW.KTAE.FW.A.0005.150329T1600Z-150329T2300Z/ INLAND WAKULLA-COASTAL WAKULLA- 532 AM EDT SAT MAR 28 2015 ...A RED FLAG WARNING IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING...| ...A FIRE WEATHER WATCH IS IN EFFECT FOR SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. * AFFECTED AREA...INLAND AND COASTAL WAKULLA COUNTY. * WIND...NORTHWEST 5 TO 10 MPH TODAY AND NORTHEAST AROUND 5 MPH ON SUNDAY. * HUMIDITY...MINIMUM OF 24 PERCENT TODAY AND 20 PERCENT ON SUNDAY. * THUNDERSTORMS...NONE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ011-013-015>019-026-028-029-034-115-118-128-134-282100- /O.NEW.KTAE.FW.A.0005.150329T1600Z-150329T2300Z/ JACKSON-CALHOUN-INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON- MADISON-LIBERTY-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE- COASTAL FRANKLIN-COASTAL JEFFERSON-COASTAL TAYLOR-COASTAL DIXIE- 532 AM EDT SAT MAR 28 2015 ...A FIRE WEATHER WATCH IS IN EFFECT FOR SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. * AFFECTED AREA...ALL OF THE FLORIDA BIG BEND AND JACKSON AND CALHOUN COUNTIES IN THE FLORIDA PANHANDLE. * WIND...NORTHWEST 5 TO 12 MPH TODAY AND NORTHEAST AROUND 5 MPH ON SUNDAY. * HUMIDITY...MINIMUM OF 19 PERCENT WELL INLAND. * THUNDERSTORMS...NONE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ 17-GOULD
1 follow-up statement
572 WWUS82 KTAE 281857 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 257 PM EDT SAT MAR 28 2015 ...A RED FLAG WARNING IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING FOR WAKULLA COUNTY IN THE FLORIDA BIG BEND DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 28 PERCENT AND PREDICTED ERC VALUES OF 37 OR GREATER... ...A FIRE WEATHER WATCH IS IN EFFECT ON SUNDAY AFTERNOON FOR LEON AND WAKULLA COUNTIES IN THE FLORIDA BIG BEND DUE TO LONG DURATIONS LONG DURATIONS OF RELATIVE HUMIDITY BELOW 28 PERCENT AND EXPECTED ERC VALUES OF 37 OR GREATER... .A VERY DRY AIR MASS EXISTS ACROSS THE REGION TODAY AND WILL PERSIST THROUGH SUNDAY. LONG DURATIONS OF LOW RELATIVE HUMIDITY ARE EXPECTED. PREDICTED FUEL MOISTURE LEVELS ARE JUST HIGH ENOUGH IN LEON AND WAKULLA COUNTIES TO REACH RED FLAG CRITERIA. THIS IS NOT THE CASE IN OTHER COUNTIES WHERE THE WATCH HAS BEEN CANCELLED. FLZ011-013-015-016-018-019-026-028-029-034-115-118-128-134-282000- /O.CAN.KTAE.FW.A.0005.150329T1600Z-150329T2300Z/ JACKSON-CALHOUN-INLAND FRANKLIN-GADSDEN-INLAND JEFFERSON-MADISON- LIBERTY-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-COASTAL FRANKLIN- COASTAL JEFFERSON-COASTAL TAYLOR-COASTAL DIXIE- 257 PM EDT SAT MAR 28 2015 ...FIRE WEATHER WATCH IS CANCELLED FOR SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE FIRE WEATHER WATCH. FUELS ARE NOT EXPECTED TO BE DRY ENOUGH TO SUPPORT RED FLAG CRITERIA. $$ FLZ027-127-291130- /O.EXT.KTAE.FW.A.0005.150329T1700Z-150329T2200Z/ /O.CON.KTAE.FW.W.0008.000000T0000Z-150328T2300Z/ INLAND WAKULLA-COASTAL WAKULLA- 257 PM EDT SAT MAR 28 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR SUNDAY AFTERNOON... ...FIRE WEATHER WATCH NOW IN EFFECT SUNDAY AFTERNOON FOR SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE CONTINUES THE RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. * WIND...NORTHWEST AROUND 10 MPH TODAY AND NORTHEAST AROUND 5 MPH ON SUNDAY. * HUMIDITY...MINIMUM OF 24 PERCENT TODAY AND 25 PERCENT ON SUNDAY WELL INLAND. * ERC...AROUND 37. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THIS WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ017-291130- /O.EXT.KTAE.FW.A.0005.150329T1700Z-150329T2200Z/ LEON- 257 PM EDT SAT MAR 28 2015 ...FIRE WEATHER WATCH NOW IN EFFECT SUNDAY AFTERNOON... * WIND...NORTHEAST AROUND 5 MPH. * HUMIDITY...MINIMUM OF 24 PERCENT. * ERC...AROUND 37. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ 18-WOOL
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Mar 28, 4:53 AM EDT, 39 minutes earlier.
Area forecast discussion, Mar 28, 4:53 AM EDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
453 AM EDT SAT MAR 28 2015
.NEAR TERM [THROUGH TODAY]...
AFTER NUMEROUS DAYS OF WELL ABOVE NORMAL TEMPERATURES ACROSS THE CWA
DURING THE MONTH OF MARCH WITH HIGH TEMPS EVEN APPROACHING THE 90
DEGREE MARK AT TALLAHASSEE ON 3 SEPARATE OCCASIONS, TODAY WILL BE A
RUDE AWAKENING FOR THOSE WHO HAVE BECOME ACCUSTOMED TO THE VERY WARM
WEATHER. EVEN WITH PLENTY OF LATE MARCH SUNSHINE OVER THE REGION,
HIGH TEMPS WILL CLIMB INTO THE UPPER 50S NORTH TO THE LOWER TO
MIDDLE 60S SOUTH AT BEST THIS AFTERNOON, WHICH WILL BE A GOOD 10 TO
15 DEGREES BELOW AVERAGE. ALSO, BY LATER THIS AFTERNOON A PIECE OF
ENERGY ON THE BACK SIDE OF THE VERY SHARP UPPER LEVEL TROF, WHICH IS
CURRENTLY SWINGING EASTWARD THROUGH OUR AREA TONIGHT, IS EXPECTED TO
BRING A GRADUAL INCREASE IN MID AND UPPER LEVEL CLOUDINESS TO THE
CWA OVER TIME. HOWEVER, THIS ENERGY WILL BE STARVED FOR ANY
SIGNIFICANT MOISTURE, SO THE CHANCES OF A LIGHT SHOWER FROM 10 KFT
CEILINGS WILL BE VERY SLIM AT BEST OVER SE AL, BUT THERE COULD BE A
15-20 PERCENT CHANCE JUST TO THE NW OF OUR CWA.
.SHORT TERM [TONIGHT THROUGH MONDAY]...
HIGH PRESSURE WILL SETTLE INTO NORTH FLORIDA AND SOUTH GEORGIA FOR
THE SHORT TERM PERIOD. AS A SHORTWAVE APPROACHES MONDAY THERE WILL
BE A SLIGHT CHANCE OF RAIN. TEMPERATURES TONIGHT THROUGH SUNDAY
NIGHT WILL BE 10 TO 15 DEGREES BELOW SEASONAL AVERAGES. TEMPS
WILL BEGIN TO REBOUND ON MONDAY WITH HIGHS IN THE UPPER 70S.
.LONG TERM [MONDAY NIGHT THROUGH SATURDAY]...
A COLD FRONT WILL STALL OVER THE REGION ON TUESDAY RESULTING IN
COOL AND CLOUDY CONDITIONS. MODELS SHOW CYCLOGENESIS IN THE
WESTERN GULF IN THE WEDNESDAY TO THURSDAY TIME FRAME. THESE
FEATURES WILL RESULT IN A SLIGHT CHANCE OF RAIN FOR MOST OF THE
LONG TERM PERIOD. TEMPERATURES WILL RETURN TO SEASONAL LEVELS WITH
HIGHS IN THE UPPER 70S AND LOW 80S AND LOWS NEAR 60.
&&
.AVIATION...
[THROUGH 06Z SUNDAY] VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD
WITH JUST A SLIGHT INCREASE IN MIDDLE AND UPPER LEVEL CLOUDS ABOVE
10 KFT FROM NW TO SE OVER THE TERMINALS BY LATE THIS AFTERNOON INTO
TONIGHT. NW WINDS WILL BE LIGHTER TODAY THAN THEY WERE ON FRIDAY,
BUT MAY STILL BE A BIT GUSTY AT TIMES THIS AFTERNOON, BEFORE
DIMINISHING AGAIN ON SATURDAY NIGHT.
&&
.MARINE...
A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 8 AM EDT
THIS MORNING BEFORE WINDS AND SEAS DECREASE LATER TODAY. WINDS
WILL BE 10 KNOTS OR LESS AND SEAS WILL BE 2 FEET OR LESS THROUGH
THE PERIOD.
&&
.FIRE WEATHER...
DESPITE THE VERY COOL AIR OVER THE REGION TODAY, THE VERY DRY
CONDITIONS WILL DROP AFTERNOON RELATIVE HUMIDITIES DOWN TO RED FLAG
LEVELS FOR 4 TO 5 HOURS ACROSS PARTS OF THE FLORIDA BIG BEND AND
PANHANDLE. HOWEVER, ONLY WAKULLA COUNTY IN THE FLORIDA BIG BEND IS
FORECAST TO REACH AN ERC OF 37, SO A RED FLAG WARNING HAS BEEN
ISSUED FOR THIS COUNTY ONLY FOR TODAY. ON SUNDAY, RH VALUES ARE
EXPECTED TO BE BELOW CRITICAL LEVELS EVEN LONGER FOR A LARGER
PORTION OF NORTH FLORIDA, AND WITH ERC VALUES STILL QUITE UNCERTAIN
AT THIS TIME, DECIDED TO ISSUE A FIRE WEATHER WATCH FOR ALL OF THE
FLORIDA BIG BEND AND JACKSON AND CALHOUN COUNTIES IN THE FLORIDA
PANHANDLE. OVER OUR ALABAMA AND GEORGIA COUNTIES, RED FLAG
CONDITIONS ARE NOT EXPECTED TO BE MET AT THIS TIME DUE TO THE
DIFFERENT CRITERIA.
&&
.HYDROLOGY...
RAIN RETURNS TO THE FORECAST ON MONDAY...HOWEVER TOTALS ARE
EXPECTED TO BE LESS THAN AN INCH. WITH ALL RIVERS BELOW FLOOD
STAGE THERE ARE NO FLOODING CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 64 39 68 46 78 / 0 10 0 10 20
PANAMA CITY 63 45 65 56 75 / 0 10 0 10 10
DOTHAN 59 38 65 50 77 / 10 0 10 20 30
ALBANY 59 36 64 47 77 / 10 0 0 20 30
VALDOSTA 63 38 68 44 76 / 0 10 0 10 20
CROSS CITY 65 38 69 42 76 / 0 10 0 0 10
APALACHICOLA 65 45 65 54 74 / 0 0 0 10 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR CALHOUN-COASTAL DIXIE-COASTAL FRANKLIN-COASTAL
JEFFERSON-COASTAL TAYLOR-COASTAL WAKULLA-GADSDEN-INLAND
DIXIE-INLAND FRANKLIN-INLAND JEFFERSON-INLAND TAYLOR-INLAND
WAKULLA-JACKSON-LAFAYETTE-LEON-LIBERTY-MADISON.
RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS
EVENING FOR COASTAL WAKULLA-INLAND WAKULLA.
GA...NONE.
AL...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 8 AM EDT THIS MORNING FOR APALACHEE
BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-COASTAL WATERS FROM OCHLOCKONEE RIVER
TO APALACHICOLA FL OUT TO 20 NM-COASTAL WATERS FROM
SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-COASTAL WATERS
FROM APALACHICOLA TO DESTIN FL OUT 20 NM-WATERS FROM
SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-WATERS
FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM.
&&
NEAR TERM...GOULD
SHORT TERM...WESTON
LONG TERM...WESTON
AVIATION...GOULD
MARINE...WESTON
FIRE WEATHER...GOULD
HYDROLOGY...WESTONThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 5:32 AM EDT | Fire Weather Watch | TAE | Calhoun, Dixie, Franklin, Gadsden, Gulf, Jackson and 6 more | 24 hr |
Nearby
Red Flag Warnings in Florida, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.